Alert archive / California / Lake Wind Advisories in 2012

Lake Wind Advisory 68, NWS Reno, NV

November 16, 20124 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this lake wind advisory at Nov 16, 2012, 2:28 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Nov 17, 2012, 9:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2012, 2:28 PM PST (22:28 UTC)
In effect from
Nov 17, 2012, 9:00 AM PST
Expired
Nov 17, 2012, 10:00 PM PST
In force
13 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WWUS75 KREV 162228
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
228 PM PST FRI NOV 16 2012


CAZ072-NVZ002-171300-
/O.NEW.KREV.LW.Y.0068.121117T1700Z-121118T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
228 PM PST FRI NOV 16 2012

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SATURDAY
FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 9 AM TO 4 PM
PST SATURDAY. 

* WINDS: SOUTHWEST 15 TO 20 WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS:1 TO 3 FEET...HIGHEST ON THE NORTH AND EAST SHORES
  FROM STATELINE POINT TO ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
  WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
125 
WWUS75 KREV 171155
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
355 AM PST SAT NOV 17 2012

CAZ072-NVZ002-180000-
/O.CON.KREV.LW.Y.0068.121117T1700Z-121118T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
355 AM PST SAT NOV 17 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
4 PM PST THIS AFTERNOON FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 4 PM PST THIS AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 20 WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET FOR MID LAKE AND DOWNWIND SHORES.
  HIGHEST WAVES ON THE NORTH AND EAST SHORES FROM STATELINE POINT
  TO ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
549 
WWUS75 KREV 172226
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
226 PM PST SAT NOV 17 2012

CAZ072-NVZ002-180600-
/O.EXT.KREV.LW.Y.0068.000000T0000Z-121118T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
226 PM PST SAT NOV 17 2012

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL
10 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 20 WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET FOR MID LAKE AND DOWNWIND SHORES. 
  HIGHEST WAVES ON THE NORTH AND EAST SHORES FROM STATELINE 
  POINT TO ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
773 
WWUS75 KREV 180547
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
947 PM PST SAT NOV 17 2012



CAZ072-NVZ002-180700-
/O.EXP.KREV.LW.Y.0068.000000T0000Z-121118T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
947 PM PST SAT NOV 17 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR
LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 10 PM PST
THIS EVENING. 

WINDS CONTINUE ACROSS LAKE TAHOE AND WITH THE RAIN AND SNOW
SPREADING ACROSS THE LAKE THE WINTER WEATHER ADVISORY WILL TAKE
PRECEDENT. THEREFORE THE LAKE WIND ADVISORY WILL EXPIRE AT 10 PM. 

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 16, 9:03 AM PST, 5 hours 25 minutes earlier.

Area forecast discussion, Nov 16, 9:03 AM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
903 AM PST FRI NOV 16 2012

.UPDATE...
A BAND OF LIGHT PRECIPITATION IS LIFTING NORTH ACROSS THE I-80
CORRIDOR NOW BUT THE HEAVIER PCPN REMAINS ACROSS MONO COUNTY IN
PROXIMITY TO WEAK UPPER LVL DIFFLUENCE. THIS DIFFLUENCE IS ASCD
WITH THE UPPER LOW OFF THE COAST THAT IS OPENING INTO A WAVE AND
LIFTING NORTH. HAVE INCREASED PCPN AMOUNTS OVER MONO COUNTY
TODAY...BUT STILL DO NOT EXPECT MUCH ADDITIONAL ACCUMULATION.
ACCUMULATIONS ON THE ROADS SHOULD BE LIMITED TO JUST LOCATIONS
ABOVE 8000 FEET. MLF

&&

.PREVIOUS DISCUSSION... /ISSUED 334 AM PST FRI NOV 16 2012/

SHORT TERM...
REDUCED POP FOR THIS MORNING/SUNDAY NIGHT AND LOWERED SNOW LEVEL
SLIGHTLY SUNDAY, OTHERWISE LITTLE CHANGE TO THE SHORT TERM
FORECAST.

THE UPPER LOW CURRENTLY JUST WEST OF THE SAN FRANCISCO/MONTEREY
BAYS IS WEAKENING INTO AN OPEN WAVE AS IT EJECTS TOWARDS THE COAST.
AS THE WAVE APPROACHES TONIGHT AND SATURDAY MORNING, PRECIP WILL
BE ON THE INCREASE AS LOWER LEVELS MOISTEN WITH SLIGHTLY GREATER THAN
ONE-INCH PWATS. SO PRECIPITATION AMOUNTS THROUGH SATURDAY LOOK
MODERATE IN THE SIERRA DESPITE SOME WEAKENING OF THE DISTURBANCE
AS IT MOVES INLAND. HOWEVER, AS FAR AS SNOW IMPACTS, SNOW LEVELS
ARE STILL EXPECTED TO RISE SIGNIFICANTLY TONIGHT AND SATURDAY CARE
OF THE WARMER MOISTURE FEED SO ANY SIGNIFICANT IMPACTS TO ROADS
SHOULD BE RESTRICTED TO THE HIGHER PASSES (ABOVE ABOUT 7500 FEET)
FOR MOST OF TONIGHT AND ON SATURDAY.

SATURDAY NIGHT AND SUNDAY MORNING, A STRONGER TROUGH AXIS WILL
MOVE THROUGH OREGON AND EXTREME NORTHERN CALIFORNIA AND NORTHWEST
NEVADA. HOWEVER, THE PROXIMITY OF THE TROUGH AXIS WILL BE SUFFICIENT
TO DRIVE A COLD FRONT INTO THE AREA ALTHOUGH THE GLANCING NATURE
OF THE TROUGH COULD MAKE THE FRONT STALL OVER THE REGION AROUND
THE HIGHWAY 50 CORRIDOR BY SUNDAY AFTERNOON. IN ANY CASE, THE
FRONT LOOK STRONG ENOUGH TO BRING A PERIOD OF LOWER ELEVATION RAIN
OR RAIN/SNOW MIX AND MOUNTAIN SNOW. WITH THE INTENSITY OF THE FRONTAL
PACKING OVER NORTHERN CALIFORNIA, THERE COULD EVEN BE A PERIOD OF
MODERATE TO HEAVY SNOWFALL FOR A FEW HOURS LATE SATURDAY NIGHT AND
SUNDAY MORNING. STAY TUNED FOR POSSIBLE STATEMENTS REGARDING THE
IMPACT OF THE FRONTAL PASSAGE SATURDAY NIGHT-SUNDAY.

SUNDAY NIGHT, THE REGION GETS INTO FLAT RIDGING FOR A LARGE
REDUCTION IN PRECIP CHANCES. HOWEVER, THE FLOW WILL REMAIN RATHER
MOIST SO IT IS HARD TO RULE OUT SCATTERED LIGHT SHOWERS IN THE
SIERRA DESPITE LITTLE UPPER FORCING. SNYDER

LONG TERM...MONDAY THROUGH THURSDAY...
DRASTICALLY REDUCED POPS MONDAY AND MONDAY NIGHT. OTHERWISE FEW
CHANGES. MODELS HAVE COME INTO DECENT AGREEMENT EARLY IN PERIOD AS
ONE SHORTWAVE EXITS AND ANOTHER AMPLIFIES OFF THE WEST COAST. THE
GFS/EC/GEM ALL INDICATE A SLOWING OF THE NEXT SYSTEM AS IT UNDERGOES
AMPLIFICATION. THIS WILL RESULT IN RISING HEIGHTS ACROSS MUCH OF
CA-NV WITH THE ONLY CHANCE FOR ANY PRECIPITATION FROM THE TAHOE
BASIN NORTHWARD. AFTER MONDAY, TROUGH IS EXPECTED TO SWING THROUGH
THE REGION WITH DIFFERENCES READILY APPARENT BETWEEN THE GFS/EC AND
GEM. THE GFS/EC BECOMING MORE PROGRESSIVE AND LESS AMPLIFIED AS THEY
SWING TROUGH THROUGH AREA TUE-WED. THE GEM IS STRONGER/COLDER WITH
TROUGH AND FRONTAL PASSAGE AND LINGERS A CHANCE OF SHOWERS INTO
THANKSGIVING DAY. SO FOR NOW LEFT IN THE LIKELY POPS FOR THE SIERRA
TUE AND OTHERWISE SOME CHANCE OF SHOWERS THROUGH THE REST OF THE
EXTENDED PERIOD, ESPECIALLY THE NORTHERN SIERRA. MADE NO SIGNIFICANT
ADJUSTMENTS TO TEMPERATURES AS READINGS WILL STAY MILD AT LEAST FOR
THE FIRST HALF OF THE WEEK. FORECASTER CONFIDENCE IS HIGH MONDAY,
MODERATE TUE-WED AND LOW THANKSGIVING DAY. HOHMANN

AVIATION...
ABUNDANT MOISTURE WILL CONTINUE TO STREAM ACROSS THE AREA IN
ADVANCE OF EAST PACIFIC TROUGH. ISOLATED-SCATTERED SHOWERS THIS
MORNING WILL INCREASE IN AREAL COVERAGE THIS AFTERNOON AND
TONIGHT. SNOW LEVELS MAY BE LOW ENOUGH INITIALLY FOR A MIX OF RAIN
AND SNOW AT SIERRA TAF SITES. HOWEVER, SNOW LEVELS ARE EXPECTED TO
BE MAINLY ABOVE AIRPORT RUNWAYS WITH NO ACCUMULATING SNOW THROUGH
SATURDAY. THERE MAY BE SOME LIGHT ACCUMULATIONS AT KTVL/KTRK/KMMH
EARLY SUNDAY MORNING IN ASSOCIATION WITH HEAVIER SHOWERS ALONG
FRONT. EXPECT MOUNTAIN TOPS TO BECOME OBSCURED AS SHOWERS PICK UP
TODAY WITH WIDESPREAD MT OBSCUREMENT AND PERIODS OF MVFR
CONDITIONS AT SIERRA TAF SITES. FOR KRNO, EXPECT VFR CONDITIONS
TO PERSIST. WINDS WILL BE LIGHT TODAY, THEN INCREASE TONIGHT INTO
THE WEEKEND WITH RIDGE GUSTS IN EXCESS OF 60KT AT TIMES. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 2:22 PM PSTWinter Weather AdvisoryREVAlpine, El Dorado, Nevada, Placer44 hr

Nearby

Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.